Social Anxiety Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
29 Posts
Discussion Starter · #1 ·
My college is starting again next week... And it means a lot of voice/hand shaking situations.

Not until last year I realized there could be some help found for that. Beta-blockers. I think I would had saved myself from a lot of pain, if I just had asked my GP for the prescription earlier.

I have tried it couple times now, and it seems to work. But it has some very nasty side-effects.

Firstly, I feel it makes me feel very depressed, bad, for the whole day.

And far more concerning, it sometimes makes me feel somehow disconnected and disoriented, surreal. Like I'm not present, just controlling my body, and life is flowing around me. I find it very hard to concentrate on anything.

One night, when on it, I even had some kind of panic attact. I felt like this paralysing fear was trying to take control of me. I had a lot of stress in my life right then, it may be because of that also.

This isnt normal. What is this?

What should I do? Is there any alternatives for inderal? I really really need something like this :|
 

·
resident classicist
Joined
·
4,408 Posts
I'd stop taking it, it sounds like it's causing much more harm than good. Call your psychiatrist or make an appointment and explain the situation. There's other medicines out there, you don't have to deal with this.
 

·
Banned
Joined
·
232 Posts
try another beta blocker, there are many

inderal made me dizzy so I took another that suits me well
 

·
Registered
Joined
·
35 Posts
Inderal is supposed to cause more central nervous symptoms (like depression) than the other beta blockers. Talk to your doc and discuss trying another one.

I become very depressed on inderal and have pretty bad memory lapses. I only take it on special occaisions, and even so, I build in downtime the next day because I know how bad I'm going to feel.

I recently switched to Toprol and it seems to agree with me a bit better.
 

·
Registered
Joined
·
8 Posts
I've been on Propranolol LA 60 mg for approx. 7 yrs and just upped to 80 mg. It has worked wonders in regards to heart palpitations, and keeping hand shakiness in check. It does have some weird side effects at first, ie, as previous poster commented, I get a tightness in my throat, a little nausea, and the derealization sensation. But I know this is only temporary and will subside within a few weeks. You could try atenolol, however for me, I prefer the LA as I could feel the atenolol start pooping out midafternoon. Good luck!
 
1 - 5 of 5 Posts
Top